Alert archive / Massachusetts / Flash Flood Watches in 2018

Flash Flood Watch 9, NWS Boston/Norton, MA

September 27, 20189 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood watch at Sep 27, 2018, 3:30 PM EDT for 9 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Sep 28, 2018, 4:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2018, 3:30 PM EDT (19:30 UTC)
In effect from
Sep 28, 2018, 4:00 AM EDT
Expired
Sep 28, 2018, 12:51 PM EDT
In force
9 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Essex County, MA, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 25 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WGUS61 KBOX 271930
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boston/Norton MA
330 PM EDT Thu Sep 27 2018

CTZ002>004-MAZ004>007-009-011>021-026-RIZ001>007-280330-
/O.NEW.KBOX.FF.A.0009.180928T0800Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampden MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Blandford, Springfield, Milford, Worcester,
Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, 
Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, 
Foster, Smithfield, Providence, Coventry, West Greenwich, 
East Greenwich, Warwick, West Warwick, Bristol, Narragansett, 
Westerly, and Newport
330 PM EDT Thu Sep 27 2018

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Boston/Norton has issued a

* Flash Flood Watch for portions of northern Connecticut, 
  Massachusetts, and Rhode Island, including the following 
  areas, in northern Connecticut, Hartford, Tolland, and 
  Windham. In Massachusetts, Bristol, Essex, Hampden, Middlesex, 
  Norfolk, Plymouth, Suffolk, and Worcester. In Rhode Island, 
  Bristol, Kent, Newport, Providence, and Washington. 

* From late tonight through Friday afternoon

* An area of moderate to locally heavy rainfall is expected to
  move into southern New England late tonight and early Friday
  morning. The rain will track eastward, before moving offshore
  during the afternoon. Widespread rainfall of 0.5 to 1.5 inches
  of rainfall is expected, however locally higher totals up to 
  2.5 inches are possible. 

* Streams and small rivers are running much higher than normal,
  and the ground is saturated. This is due to the recent series of
  heavy rainfall events. Therefore, the region is vulnerable to 
  flash flooding.
 
* Latest indications are that the heaviest rain may fall across
  north central to northeast Connecticut, Rhode Island, and
  southeast Massachusetts. However the potential for flooding
  exists throughout the watch area. Stream and small river
  flooding, as well as urban and poor drainage flash flooding, are
  all possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

NMB
4 follow-up statements
673 
WGUS61 KBOX 280719
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boston/Norton MA
319 AM EDT Fri Sep 28 2018

MAZ022-281530-
/O.EXA.KBOX.FF.A.0009.180928T0800Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-
Including the cities of Chatham, Falmouth, and Provincetown
319 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

The National Weather Service in Boston/Norton has expanded the

* Flash Flood Watch to include a portion of southeastern 
  Massachusetts, including the following area, Barnstable. 

* Through this afternoon

* An area of moderate to locally heavy rainfall is expected to
  fall over southern New England this morning, moving eastward
  before exiting the area later this afternoon. Widespread
  rainfall of 0.5 to 1.5 inches of rainfall is expected, however
  locally higher totals up are possible. This system will likely  
  produce very localized totals in which locations under a heavy 
  band could see 1-3" while others see less than an inch.

* Streams and small rivers are running much higher than normal, 
  and the ground is saturated. This is due to the recent series 
  of heavy rainfall events. Therefore, the region is vulnerable 
  to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

CTZ002>004-MAZ004>007-009-011>021-026-RIZ001>007-281530-
/O.CON.KBOX.FF.A.0009.180928T0800Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Hampden MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Putnam, Willimantic, Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Gloucester, Blandford, Springfield, Milford, Worcester,
Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, 
Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Ayer, 
Foster, Smithfield, Providence, Coventry, West Greenwich, 
East Greenwich, Warwick, West Warwick, Bristol, Narragansett, 
Westerly, and Newport
319 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Portions of northern Connecticut, Massachusetts, and Rhode 
  Island, including the following areas, in northern 
  Connecticut, Hartford, Tolland, and Windham. In Massachusetts, 
  Bristol, Essex, Hampden, Middlesex, Norfolk, Plymouth, 
  Suffolk, and Worcester. In Rhode Island, Bristol, Kent, 
  Newport, Providence, and Washington. 

* Through this afternoon

* An area of moderate to locally heavy rainfall is expected to
  fall over southern New England this morning, moving eastward
  before exiting the area later this afternoon. Widespread
  rainfall of 0.5 to 1.5 inches of rainfall is expected, however
  locally higher totals up are possible. This system will likely  
  produce very localized totals in which locations under a heavy 
  band could see 1-3" while others see less than an inch.

* Streams and small rivers are running much higher than normal, 
  and the ground is saturated. This is due to the recent series 
  of heavy rainfall events. Therefore, the region is vulnerable 
  to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
815 
WGUS61 KBOX 281233
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
833 AM EDT Fri Sep 28 2018

CTZ002-003-MAZ004>007-009-011>016-026-281345-
/O.CAN.KBOX.FF.A.0009.000000T0000Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hartford CT-Tolland CT-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampden MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Middlesex MA-
Including the cities of Hartford, Windsor Locks, Union, Vernon, 
Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, 
Blandford, Springfield, Milford, Worcester, Foxborough, Norwood, 
Cambridge, Boston, Quincy, and Ayer
833 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northern Connecticut and
Massachusetts has been cancelled. Heaviest rainfall will remain
south and east of the region.

$$

CTZ004-MAZ017>022-RIZ001>007-282000-
/O.CON.KBOX.FF.A.0009.000000T0000Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-
Newport RI-
Including the cities of Putnam, Willimantic, Taunton, Brockton, 
Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, 
Falmouth, Provincetown, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
833 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* Portions of northern Connecticut, southeastern Massachusetts, 
  and Rhode Island, including the following areas, in northern 
  Connecticut, Windham. In southeastern Massachusetts, 
  Barnstable, Bristol, and Plymouth. In Rhode Island, Bristol, 
  Kent, Newport, Providence, and Washington. 

* Until 4 PM EDT this afternoon

* An area of moderate to locally heavy rainfall is expected to
  fall over southern New England this morning, before exiting the
  area later this afternoon. Widespread rainfall of 0.5 to 1.5
  inches of rainfall is expected, however locally higher totals
  are possible. This system will likely produce very localized
  totals in which locations under a heavy band could see 1-3
  inches, while others see less than an inch. 

* Streams and small rivers are running much higher than normal, 
  and the ground is saturated. This is due to the recent series 
  of heavy rainfall events. Therefore, the region is vulnerable 
  to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
423 
WGUS61 KBOX 281407
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
1007 AM EDT Fri Sep 28 2018

CTZ004-MAZ017-RIZ001>007-281515-
/O.CAN.KBOX.FF.A.0009.000000T0000Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Northern Bristol MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Putnam, Willimantic, Taunton, Foster, 
Smithfield, Providence, Coventry, West Greenwich, East Greenwich,
Warwick, West Warwick, Bristol, Narragansett, Westerly, 
and Newport
1007 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northern Connecticut,
southeastern Massachusetts, and Rhode Island has been cancelled.
Heavy rainfall has ended across this area, ending the threat of
flooding.

$$

MAZ018>022-282000-
/O.CON.KBOX.FF.A.0009.000000T0000Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-
Including the cities of Brockton, Plymouth, Fall River, 
New Bedford, Mattapoisett, Chatham, Falmouth, and Provincetown
1007 AM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

The Flash Flood Watch continues for

* A portion of southeastern Massachusetts, including the 
  following areas, Barnstable, Plymouth, and Southern Bristol. 

* Until 4 PM EDT this afternoon

* An area of moderate to locally heavy rainfall is expected to 
  fall over southern New England this morning, before exiting 
  the area later this afternoon. Widespread rainfall of 0.5 to 
  1.5 inches of rainfall is expected, however locally higher 
  totals are possible. This system will likely produce very 
  localized totals in which locations under a heavy band could 
  see 1-3 inches, while others see less than an inch. 

* Streams and small rivers are running much higher than normal, 
  and the ground is saturated. This is due to the recent series 
  of heavy rainfall events. Therefore, the region is vulnerable 
  to flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
686 
WGUS61 KBOX 281651
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
1251 PM EDT Fri Sep 28 2018

MAZ018>022-281800-
/O.CAN.KBOX.FF.A.0009.000000T0000Z-180928T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-
Including the cities of Brockton, Plymouth, Fall River, 
New Bedford, Mattapoisett, Chatham, Falmouth, and Provincetown
1251 PM EDT Fri Sep 28 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeastern Massachusetts
has been cancelled. Heavy rainfall moved offshore early this
afternoon, ending the threat for additional flooding.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Sep 27, 3:22 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 27, 3:22 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
322 PM EDT Thu Sep 27 2018

.SYNOPSIS...
Weak high pressure builds into the region this afternoon
providing dry and seasonable weather. However this will be short
lived as low pressure tracks south of New England tonight and
Friday, bringing periods of rain, heavy at times. The low exits
late Friday with dry weather to follow. Weak cold front moves
through on Saturday morning, but weakens as it does so. High
pressure from the Plains then builds over New England Saturday
night and Sunday with dry and cooler weather. A warm front
A warm front moves north of our area early next week bringing
warming temperatures. A cold front swings through on Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
2 PM update...

Satellite indicating more sunshine than clouds early this
afternoon, though this may be changeable as the afternoon
progresses given extent of upstream cloud cover in southwest
flow aloft. Otherwise a generally pleasant day with highs in
the upper 60s to low 70s across much of the area. Prevailing
surface wind is N/NE, precluding a sea breeze along the south
coastline, but sea breeze component is becoming established
along east coastal MA.

Early morning discussion follows...

The cold front overnight left us with a drying airmass as a
surface high pressure begins to build in. Winds have shifted to
the northwest behind the front for all locations except
Nantucket which should happen soon. Rain has come to and end and
the cold front has ushered in much drier air, however brief it
may be. Dewpoints in northwest MA this morning have dropped into
the upper 40s and low 50s. This drier air will expand south and
east through the day, as PWAT values plummet behind the front
(from ~2" Wed night to 0.75" Thursday). Skies will be mostly
sunny for much of the region. Unfortunately, the trend over the
last several model runs has been to let this boundary linger
just to our south. Thus, expecting more mid and high clouds to
linger along the south coast, increasing Thursday evening ahead
of rain showers.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Thursday into Thursday night...

The biggest change in the forecast comes with the rain chances late
in the day today into Friday. The forecast now looks quite a
bit wetter than previously. Looking at the big picture, the
upper trough that moved through New England overnight did not
dig very far south, and it leaves us in the east branch of a
large scale trough under southwest flow. The front becomes
parallel to the mid level flow and stalls off shore during the
day today. This allows a surface low and another disturbance in
the mid level flow late Thursday to lift this boundary right
back over southern New England, bringing the tropical moisture
back. Clouds increase from south to north late Thursday ahead of
widespread rain showers. Given PWATs 1.5-2", the 500 mb
disturbance/vort max, a 30-40 kt LLJ, and the fact that we'll be
under the right rear quadrant of a 125 kt 300 mb jet, we should
have ample moisture and lift to see widespread rain. Not
expecting amounts like we've seen the last few days, but models
have come into better agreement that we could see amounts
0.5-0.75", with localized amounts over 1". At the moment the
best chance for higher totals look to be across western and
central MA/CT, with lesser amounts in southeast MA/southern RI.
Not expecting any thunderstorms with this event as instability
remains well to our south. Rain will come to an end by Friday
evening behind a weak cold front. Under mostly cloudy skies and
northeast surface flow, temperatures on Friday will be several
degrees below average, in the 60s, milder along the southeast
coast.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

Big Picture...

Upper ridge over the Atlantic shifts west and consolidates over the
Southern USA, then builds north over New England and the Northeast
in general. Main jet flow is over Canada and the extreme northern
tier of the USA. Rex block across Alaska and the east Pacific
continues to divert the flow north from the Pacific into the Arctic,
then south bringing cooler air into interior North America.

Contour heights are above normal much of this forecast period. The
combined Sep-Oct average is 572-575 dm...the forecast heights are
579-582 dm with spurts up to 588 dm. This suggests temperatures
trending above normal next week.

Mass fields are in agreement through early next week, and maintain a
ridge in one form or another through next Wednesday. This suggests
mainly dry weather, with the best chance of showers on Day 7 as the
upper ridge shifts south. Confidence is moderate-high through
Tuesday and moderate Wednesday-Thursday.

Concerns...

Saturday...

Upper shortwave and surface low both lift north through northern
Quebec. The associated surface cold front sweeps south through New
England. Jet core remains along the Canadian border with favorable
dynamics off to our north. Models do show some lingering moisture,
enough for some clouds, but showers are doubtful. Mixed layer to 900
mb with temps at that level 10-12C, supporting upper 60s and low 70s.

Sunday...

High pressure, light wind, sea breezes along the coast. Temps at 900
mb support 60s.

Monday through Wednesday...

Zonal flow aloft, mostly over Canada. Surface high pressure moves
offshore, with an increasing southwest flow moving in. A warm front
moves east and northeast across Northern New England, and as the
southwest flow moves across this front it will serve as the focus
for showers and possibly some thunder. There are some signs of light
showers extending south into Southern New England, especially Nrn
Mass. But the bulk of the activity stays to our north. The ECMWF
shows some showers Wednesday afternoon with a surface trough that
doesn't show on the other models. We will show slight chance pops
with patches of chance pops in Nrn Mass. Temps aloft rise through
the period, suggesting a period of 70s

Thursday...

GFS and ECMWF sweep a cold front across New England during the day,
with showers. Confidence that the cold front will eventually come
through, but lower confidence on timing. Will forecast a chance of
showers.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...Moderate confidence.

18Z update...

Thru 00Z...VFR with cirrus and some SCT diurnal cumulus. N/NE
wind prevails, except more of an E wind along east coastal MA
due to sea breeze.

Tonight...

Clouds increase with cigs lowering to MVFR-IFR ahead of
approaching -SHRA. SHRA first moves into W terminals around 06Z,
then reaches BOS/PVD towards Friday morning.

Friday...IFR/MVFR conditions with -RA in the morning into early
afternoon...becoming VFR as rain exits later in the day.

KBOS Terminal...High confidence. VFR, then deteriorating to
MVFR/IFR in SHRA and fog Friday.

KBDL Terminal...High confidence. VFR, then deteriorating to
MVFR/IFR in SHRA and fog Friday.

Outlook /Saturday through Tuesday/...Moderate Confidence.

Saturday through Sunday: VFR.

Sunday Night: Mainly VFR, with local IFR possible in fog.

Monday: Mainly VFR, with local IFR possible in fog.

Monday Night: VFR. Local IFR possible in fog. Slight chance
SHRA.

Tuesday: VFR. Breezy. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

Today: Small Craft Advisories continue for a majority of
waters. Gusty winds linger into this afternoon, especially over
the eastern waters, decreasing by late in the day. High
pressure settling in, winds shifting E still blustery with gusts
up around 20 kts before shifting S Thursday night into Friday
morning. Rain showers move in tonight.

Friday: Winds less than 25 kt. Areas of 5 ft seas decreasing by
the afternoon. Chance of rain showers, patchy fog.

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Outlook /Saturday through Tuesday/...Moderate Confidence.

Saturday through Monday: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from late tonight through Friday afternoon
     for CTZ002>004.
MA...Flash Flood Watch from late tonight through Friday afternoon
     for MAZ004>007-009-011>021-026.
RI...Flash Flood Watch from late tonight through Friday afternoon
     for RIZ001>007.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     ANZ231>234.
     Small Craft Advisory until 2 AM EDT Friday for ANZ235-237.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ250-254.
     Small Craft Advisory until 2 AM EDT Saturday for ANZ255-256.

&&

SYNOPSIS...WTB/BW
NEAR TERM...BW/NMB
SHORT TERM...BW
LONG TERM...WTB
AVIATION...WTB/BW/NMB
MARINE...WTB/BW/NMB
Hazardous weather outlook, Sep 27, 4:32 AM EDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 AM EDT Thu Sep 27 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-280845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
432 AM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-280845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
432 AM EDT Thu Sep 27 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:02 PM EDTSpecial Weather StatementBOXFranklin28 min
Sep 26, 8:15 PM EDTSpecial Weather StatementBOXHampden45 min
Sep 26, 8:40 PM EDTSpecial Weather StatementBOXWorcester35 min
Sep 26, 8:59 PM EDTSpecial Weather StatementBOXHampden61 min
Sep 26, 9:01 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester59 min
Sep 26, 9:11 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Sep 26, 9:58 PM EDTSpecial Weather StatementBOXHampden32 min
Sep 26, 10:02 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex58 min
Sep 26, 10:09 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire40 min
Sep 26, 10:23 PM EDTSpecial Weather StatementBOXWorcester37 min
Sep 26, 10:24 PM EDTSpecial Weather StatementBOXMiddlesex36 min
Sep 26, 10:46 PM EDTSpecial Weather StatementBOXEssex29 min
Sep 26, 11:18 PM EDTSpecial Weather StatementBOXMiddlesex27 min
Sep 27, 12:59 AM EDTSpecial Weather StatementBOXBristol31 min
Sep 27, 12:16 AM EDTSpecial Weather StatementBOXBristol, Kent, Newport, Providence, Washington44 min
Sep 26, 10:59 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region61 min

Nearby

Flash Flood Watches in Massachusetts, 2018Flash Flood Watches in Rhode Island, 2018Flash Flood Watches in Connecticut, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.